Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 34, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 16, 2014, 4:18 AM CDT for 17 counties in Kansas. It took effect at Jun 16, 2014, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2014, 4:18 AM CDT (09:18 UTC)
- In effect from
- Jun 16, 2014, 11:00 AM CDT
- Expired
- Jun 16, 2014, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS73 KICT 160918 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 418 AM CDT MON JUN 16 2014 KSZ032-033-047>052-067-068-082-083-162330- /O.NEW.KICT.WI.Y.0034.140616T1600Z-140617T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 418 AM CDT MON JUN 16 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE AROUND MIDDAY WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 5 PM. WINDS WILL GRADUALLY DIMINISH AFTER 7 PM. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED DURING THE AFTERNOON. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT ON EAST WEST ROADS FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
3 follow-up statements
429 WWUS73 KICT 161647 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1147 AM CDT MON JUN 16 2014 KSZ032-033-047>052-067-068-082-083-170100- /O.CON.KICT.WI.Y.0034.000000T0000Z-140617T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 1147 AM CDT MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE TODAY WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 5 PM. WINDS WILL GRADUALLY DIMINISH AFTER 7 PM. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED DURING THE AFTERNOON. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT ON EAST WEST ROADS FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
291 WWUS73 KICT 161821 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 121 PM CDT MON JUN 16 2014 KSZ053-069-091>093-170100- /O.EXA.KICT.WI.Y.0034.000000T0000Z-140617T0100Z/ CHASE-BUTLER-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 121 PM CDT MON JUN 16 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE TODAY WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 5 PM. WINDS WILL GRADUALLY DIMINISH AFTER 7 PM. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED DURING THE AFTERNOON. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT ON EAST WEST ROADS FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>052-067-068-082-083-170100- /O.CON.KICT.WI.Y.0034.000000T0000Z-140617T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 121 PM CDT MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE TODAY WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 5 PM. WINDS WILL GRADUALLY DIMINISH AFTER 7 PM. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED DURING THE AFTERNOON. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT ON EAST WEST ROADS FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
547 WWUS73 KICT 170059 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 759 PM CDT MON JUN 16 2014 KSZ032-033-047>053-067>069-082-083-091>093-170200- /O.EXP.KICT.WI.Y.0034.000000T0000Z-140617T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 759 PM CDT MON JUN 16 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. BREEZY SOUTHERLY WINDS AT 25 TO 30 MPH WILL CONTINUE THROUGH TONIGHT BUT SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 16, 4:10 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 16, 4:10 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 410 AM CDT MON JUN 16 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 332 AM CDT MON JUN 16 2014 TODAY-TONIGHT: INITIAL CONCERN IS POTENTIAL FOR ELEVATED CONVECTION. THIS APPEARS TO BE MOST LIKELY IN EITHER FAR NORTHERN OR FAR EASTERN SECTIONS... WHERE ELEVATED BAROCLINIC ZONE PERSISTS AND CAPPING IS WEAKEST. IF ANYTHING DOES DEVELOP...WILL LIKELY BE VERY ISOLATED. OTHERWISE... WINDS SHOULD PICK UP LATE MORNING ACROSS WESTERN HALF OF AREA. VERY FAVORABLE LAPSE RATES WILL HELP MIX 45-50KT WINDS AT 850MB TO THE GROUND. HAVE HOISTED WIND ADVISORY FOR CENTRAL AND PART OF SOUTH CENTRAL KS WHERE CONDITIONS ARE MOST FAVORABLE. AREA AROUND KRSL MAY DROP BLOW CRITERIA LATE IN THE AFTERNOON AS DRYLINE APPROACHES. THIS COMBINATION SHOULD ALSO SET UP FAVORABLE CONDITIONS FOR A BIG WARMUP. WINDS WILL LIKELY PERSIST THROUGH AT LEAST 0000 UTC ACROSS SOUTHEASTERN TWO THIRDS OF ADVISORY. THINKING CAP WILL BE TOO STRONG AND CONVERGENCE ON DRYLINE TOO WEAK TO GENERATE CONVECTION THIS EVENING. TUE-WED: THROUGH TUE AFTERNOON...APPEARS THAT CAP WOULD LIKELY HOLD AND HAVE WENT DRY. BY WED NIGHT...MAY SEE SOME STORMS ROLL OFF HIGH PLAINS INTO WESTERN SECTIONS. AM VERY SKEPTICAL ABOUT STORM CHANCES WED NIGHT EAST OF I-135/HIGHWAY 81 LINE...GIVEN CAP AND UPPER FLOW...BUT HAVE CARRIED SLIGHT CHANCES FOR COLLABORATION. TEMPERATURES MAY COOL SLIGHTLY BY WED AS EVEN DEEPER MOISTURE WORKS INTO AREA. -HOWERTON .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 332 AM CDT MON JUN 16 2014 FAIRLY LOW CONFIDENCE FORECAST GIVEN DIVERGENCE OF SOLUTIONS BETWEEN ECMWF/GFS. BOTH START THE PERIOD WITH RIDGING OVER THE PLAINS AND CLOSED LOW OVER THE ROCKIES...WITH ONE PIECE OF ENERGY MOVING INTO THE PLAINS ON THU...BUT BEYOND THAT...DETAILS OF SURFACE BOUNDARY AND RESULTANT RIDGE LEAVE LOTS OF ROOM FOR INTERPRETATION. BELIEVE OVERALL FORECAST BEYOND THU NIGHT HAS A WET BIAS DUE TO CONVECTION/QPF AND RESULTANT GRID INITIALIZATION SCHEMES...AND COORDINATION INERTIA. TEMPERATURES IN THE LAST HALF WILL BE DEPENDENT ON LOCATION OF DEEPER MOISTURE...WHICH IS GOING TO DEPEND ON MUCH CONVECTION OCCURS WITH PIECE OF ENERGY AND RESULTANTLY HOW FAR SOUTH IT PUSHES FRONT. -HOWERTON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1149 PM CDT SUN JUN 15 2014 AN ISOLATED SHOWER OR THUNDERSTORM WILL REMAIN POSSIBLE ALONG A SUBTLE WARM FRONT LIFTING NORTH ACROSS SOUTH CENTRAL KANSAS TONIGHT. LOW LEVEL MOISTURE TRANSPORT IS PROGGED TO INCREASE IN RESPONSE TO A SUBTLE LLJ NOSING INTO THE CENTRAL PLAINS THROUGH 07-09Z. AS LOW LEVEL MOISTURE RETURNS NORTH TONIGHT...AREAS OF MVFR CIGS/VISIBILITIES WILL BE POSSIBLE...ESPECIALLY BETWEEN 09-13Z BEFORE VFR RETURNS TO THE AREA. BREEZY SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 KNOTS ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS BY LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 94 73 94 74 / 10 10 10 10 HUTCHINSON 93 73 95 74 / 10 10 10 10 NEWTON 91 73 92 73 / 10 10 10 10 ELDORADO 90 74 90 73 / 10 10 10 10 WINFIELD-KWLD 91 75 91 74 / 10 10 10 10 RUSSELL 97 71 98 73 / 10 10 10 10 GREAT BEND 97 71 97 73 / 10 10 10 10 SALINA 94 74 96 74 / 10 10 10 10 MCPHERSON 93 73 94 74 / 10 10 10 10 COFFEYVILLE 90 73 90 74 / 20 10 10 10 CHANUTE 89 72 90 73 / 20 10 10 10 IOLA 89 72 89 73 / 20 10 10 10 PARSONS-KPPF 90 75 90 74 / 20 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>052-067-068-082-083. &&
Hazardous weather outlook, Jun 16, 12:03 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1203 AM CDT MON JUN 16 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1203 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LOWLAND FLOODING WILL CONTINUE TODAY ACROSS NORTH CENTRAL RENO COUNTY RELATED TO THE COW CREEK AND ITS TRIBUTARIES. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. A FEW THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS CENTRAL KANSAS...AND A STRONG STORM COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL BE STRONG MONDAY AFTERNOON WITH SPEEDS NEAR 30 MPH. THE COMBINATION OF HIGH DEW POINT TEMPERATURES AND DAYTIME TEMPS REACHING INTO THE MID TO UPPER 90S WILL CAUSE HEAT INDEX VALUES TO BE NEAR 100 DEGREES ON BOTH MONDAY AND TUESDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD ARRIVE BACK INTO THE PICTURE FOR WEDNESDAY NIGHT THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.